Has anyone had any real success with Sanomigram (Pizotifen), Cafergot (cafffeine and ergotamine), Migraleve???
I heard of a case once where a individuals headaches were actually caused by overuse ergotamine.
Apparently painkillers will work better on a empty-ish stomach rather than a full one. Also one should take the drugs/pills whilst sitting/standing up rather than lying down - since that can sometimes cause the stomach irritant (sickness) and slow effectiveness of the pill. I have heard that one should remain sitting/standing for atleast a minute and half after taking the pills/drug.
Its taxing on the body when you cannot keep food/water down and keeping being sick all the time, this in itself can cause headaches. I have heard that possibly when one is in the vomit mode, then small sips of lucozade could be taken to give energy. Its possible that the stomach wont throw the lucozade up again.
Has ANYone ever visited the British Migraine Clinic in London? What are they like? What did they do? How was their service and attitude?
I am amazed that such a torturous head pain has not received the publicity and research funding it deserves. I think this is due to the lack of interest showed by Doctors. Why are they not interested?
Everyone agrees that only a migraine sufferer really knows what the pain is like. Migraine will prohibit many from studying, working, revising, sitting up all hours etc, thus I think lot of working Doctors have never suffered from migraine therefore are unaware of the torture it causes.
Hope to hear your responses.
All my best to you all.
Email me anytime. firstname.lastname@example.org
I have suffered for over 25 years with migraines. The latest med's the doctor has me on for the pain is Stadol NS. Does anyone have any information on this? Also, I would be interested in hearing from others that have gone to an ER and has been treated like a junkie!! I understand there are people who abuse the system but when I go to the ER in dire pain, throwing up, unable to stand any light, almost unable to open my left eye, I just want the pain to stop, I don't want to be treated like dirt!
Thanks for letting me vent!! ---Chris Cuzchris1@aol.com
I am a 44 year old woman who has suffered with migraine headaches since the age of 13. Most of the medications normally prescribed for migraines I am allergic to!
The allergy list goes as follows: Codiene, Compazine, Phenergan, Toradol, Ergots, DHE, Imitrex, Vicodin. I have tried Inderal, Pamelor, Tegretol, Depakote, Fiorinal, Fioricet, Darvon, Darvocet, Tigan (for nausea). NONE of these seem to work. About 2 years ago one of my doctors put me on Stadol NS with oral Visteral. Well, sometimes it works and sometimes it doesn't and I end up in E.R. At the present time my HMO wants me to see "Pain Management"!! That is truely a joke. What the heck do they think I and my family have been doing all these years! By the way I am a mother of 4 children ages 27, 26, 25, and 15. I have been married for 20 years to the most wonderful man God has ever graced a woman with. He is totally understanding and does any and everything he can to make me comfortable and help to alleviate my pain. My children are equally as supportative. My 25 year old daughter and my 15 year old son are both migraine sufferers. So for they have not had to be put on any presciption medications for them. Yesterday and today I had a very bad migraine and went to the E.R. because my doctor was not in the office. I was informed the the "Pain Clinic" doctor had put in my record a drug restriction! Now ain't that a kick in the pants! He could have least have informed me of his intentions before he took it upon himself to do this. Well, I guess I have rambled long enough. Thanks for listening. If anyone would like to contact me they may do so at: Debbietye@aol.com
I started getting Migraines again at age 22, the year I got married. No one knew what they were. I was so sick to my stomach that the Dr.'s thought it was stomach trouble. Finally, a new GP recognized that stomach trouble didn't cause sever headaches. By then I was 27.
I promptly got pregnant. I had no headaches while pregnant. (lucky me). After my 1st child I had headaches again. Then I got pregnant again, no headaches during pregnancy again. I had headaches after, and with 2 children to take care of, I called the Dr. because he had told me about an aspirin in suppository form. What he prescribed was Cafergot suppositories. They worked wonderfully. I was 32 years old. I am now 64.
The trouble was I started getting migraines more often and used Cafergot more often. About 8 years, I was taking Cafergot 1 to 4 times a day. These were rebound headaches, when the medicine in my body got low. I complained to every Dr. I saw, I finally got a neurologist to get me off of them. It was hell for about 5 days, but it worked.
I now take Ultram. Two if the symptoms are severe, one if they are mild. It works. I also take Nadolol every night before bed. This is definitely what is keeping me from being sick, because when I run out I get migraines constantly.
Something I cannot eat any more is Chocolate. It will give me a migraine that no medicine will help. There are numerous foods that might be causing migraines. Ask a Doctor for the list.
I hope this will help someone. Don't wait to ask your doctor for meds, the first 5 years I was married was hell. I got a migraine EVERY Saturday, and sometimes Sunday too. My husband was very patient, God bless him.
Good Luck to you,
Hi, this is Grace again. I forgot to mention that I have limited success with bio-feedback. I must be in a quiet place for this to be effective, which is not always available. You must go to a therapist or doctor to learn how to do this. Good luck, Grace
I just wanted to submit this to you because this Imitrex nasal spray is fairly new and I've found it to work very quickly. You can even function as normal shortly after! good luck guys!
My nose runs, and I get more nauseated. Then I vomit. I have to vomit probably three times, to completely empty my stomach. Then it's over. If I don't empty my stomach completely, the nausea comes back. If I try to stop the attack by taking a Xanax, it comes back after the pill wears off. The attack can wake me out of a sound sleep, or can happen in the middle of the day. When it happens, I vomit everything I have eaten in the past four to six hours. This is why I thought it was as if there was a spasm in the lower part of the stomach. I have a history of panic attacks, but this does not seem to be related. I also have a history of connective tissue disease with gastroesophageal reflux, but my doctors do not feel this contributes. Where do I go from here? The attacks have no "aura" or "prodrome" they just happen, luckily not very often. (the last one happened the night after I visited a new psychiatrist to try biofeedback---try to figure that one out!). Anyway, I know your letter was a little while ago, and I wonder if you ever found out anything else. I look forward to hearing from you. I am new to the net, and may not check my mail often, but I will try to remember. Thanks